Birth Control Pill

Birth control pills are hormonal tablets used to prevent pregnancy. It is taken orally and is 99.9% effective. They are commercially available in two forms, combination pills that contain two hormones, and mini-pills which only contain progestin.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have not got my periods after stopping regular birth control pills. What to do?

Query: Hi doctor, I was on birth control for about six years. I stopped it before four months. I have not had my period since then, and I was wondering if this is a cause for concern or a regular thing. Also, before taking pills, my periods were irregular.  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I feel the culprit here is your weight. At this young age of 28 years, you BMI (body mass index) is in obesity range. Increase in body fat especially in the mid-segment of the body, around waist, thighs and breasts is not a healthy sign. This fat gets converted t...  Read Full »

My serum ferritin is low, and birth control pills make me depressed and tired. Why?

Query: Hello doctor, I am a 25-year-old woman who gave birth to my first child a year back. After giving birth in 2 months, I started taking Yasmin birth control pills. Then they gave me nausea all time, and I did not feel hungry or could eat, so I switched to Yaz control pills after four months, and they...  Read Full »


Dr. Poonguzhali Liston

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. There are few things I like to point out from your history. 1) Yaz or Yasmin is not the right choice of birth control pills right after childbirth ( Yaz and Yasmin are combined oral contraception containing estrogen and progesterone, and this is not safe immediately...  Read Full »

Are intense back pain and abdominal cramps signs of a miscarriage?

Query: Hi doctor, I am a 17 year old female. I am on the birth control pill Azurette and have had unprotected sex with the combined pull out method and the pill. Lately, I have been feeling intense back pain to the point of the inability to lay down in bed and extreme difficulty walking. Also, severe cramp...  Read Full »


Dr. Sabita Laskar

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I believe you are taking your pills regularly as needed. The chance of getting pregnant with regular intake of pills is almost nil. But, if pregnancy happens with pills, the chance of abnormal pregnancy like ectopic is high. Also, I would like to mention that birth contro...  Read Full »

I have done an aspiration abortion a month back. Can I still be pregnant?

Query: Hello doctor, I had an aspiration abortion at five weeks of pregnancy about a month ago. The day after the procedure all my pregnancy symptoms went away. I started birth control two days later. I just ended my first period a week ago. I am currently on the birth control pill Aviane. I have not had s...  Read Full »


Dr. Purushottam Sah

Obstetrician And Gynaecologist, Sexologist, Andrologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. What you got is not a period but a withdrawal bleeding caused by finishing of contraceptive pills. Your symptoms may be due to the effect of the pills. Though rare pregnancy may continue even after aspiration and even in the presence of bleeding. To get rid of the anxiet...  Read Full »

My breasts are sore with irregular periods after taking a new contraceptive pill. What to do?

Query: Hi doctor, Last month, I started a new birth control pill and I bled nearly about 20 days or more. This month I was really late. But, my boobs were extremely sore. I am extremely sexually active with my boyfriend. Then, I bled heavily for a few days with clots and the pain was so extreme. I had naus...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If your beta hCG (human chorionic gonadotropin) levels are below 100 and are not rising, then there is no chance of pregnancy. However, these symptoms could be because of stress, strain, anxiety, work pressure, change of place, change in climate or hormonal changes due to...  Read Full »

What happens if you take birth control pills from the wrong side of the strip?

Query: Hello doctor, What happens if you take birth control pills from the wrong side of the strip? I take Yamini birth control pills and they are not labeled with days. I was taking the pills and the second-week pills are supposed to be taken from the bottom of the strip to the top. Instead, I ended up ta...  Read Full »


Dr. Sravanthi Nuthalapati

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. It does not matter how you take the pills in Yamini (a combination of Drospirenone and Ethinyl Estradiol), as the contents of each and every pill is the same. So, you are very much protected from pregnancy. You need not have Plan B (Levonorgestrel) in case you have int...  Read Full »

For how many days the effect of an I-pill lasts?

Query: Hello doctor, I took an I-pill and did intercourse again in four days. Do I need to retake I-pill in the gap of four days? Or will it cover for the whole week?  Read Full »


Dr. Reetika Joshi

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I fully understand your concern and will surely help you. For getting pregnant, the sperms have to be ejaculated in the vagina of the female. These sperms then need to fertilize an egg. The fertilized egg then needs to be implanted in the uterus of the female. When all...  Read Full »

Am I taking my birth control pills in the right sequence?

Query: Hello doctor, I am a 28 year old female. I am on birth control pills (Femilon) from the last two months. I had finished the first pack on the 19th last month. After that, I got my period on the sixth pill-free day, that is, on the 25th. I have restarted the new pack on the 27th. I have taken all t...  Read Full »


Dr. Sravanthi Nuthalapati

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. As you have correctly taken all the pills in the pack regularly as prescribed, that is for 21 days with 7 days off, there is very less chance of a pregnancy. The failure rates of pills, if properly used, is less than 0.5 %. So, you need not panic and repeat your urin...  Read Full »

I have bleeding and cramps after missing a birth control pill. What to do?

Query: Hello doctor, I am in my mid-cycle. There is a pretty good amount of bleeding and cramping. There is also some bloating. I have missed only one birth control pill. This has happened only when I have missed about 3 pills. Please help.  Read Full »


Dr. Richa Agarwal

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Normally when you miss your contraceptive pill, it may lead to withdrawal bleeding because of hormonal effect of the pill on the endometrium which suddenly withdraws. You should consult a gynecologist online and start taking the pills again based on her suggestion.  Read Full »

Can I be pregnant while on birth control pills?

Query: Hello doctor, I have been on birth control for quite a while now. Just from yesterday, I started spotting and had the worst cramps I have ever had. Today, I continued with the spotting and cramps and I started throwing up everything I ate. Is it possible that I could be pregnant?  Read Full »


Dr. Sabita Laskar

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I presume the birth control that you mentioned is about oral contraceptives pills. Sometimes, it is not uncommon to have spotting while you are on pills, especially if you miss a few of your pills and again start taking the rest. At times, it is possible to have some...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.